Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Radically decreasing CD4
Mar 3, 2006

It is been six years now since I was diagnosed with HIV. At that time my CD4 count was 380 with Viral load 12000, and started medication (Combivir and Sustiva) right away. The side effects were toleratable. Few months after my CD4 went up to 520 with undetectable viral load. Until last year my CD4 was fluctuating between 460 and 540 with undetectable viral load. Six months ago, my CD4 count went down to 390 with Viral load undetectable. My doctor advised me that it was normal. Two weeks ago, I did blood work and found out my CD4 count went down to 280 with Viral load undetectable. My doctor is telling me that it is normal, but I am really worried about what will happen if my CD4 is going this way. In your opinion what is causing my CD4 to go down rapidly? And please advise me if there is anything that could be done.

Response from Dr. Henry

Sometimes the AZT in the Combivir may be a drag on the CD4 count. If your % CD4 cells is also going down I would be somewhat more worried. I assume your nutrition is good and you have no evidence for other infections recently? KH



Previous
HIV medication
Next
mucous and throat clearing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement